Alabama, 2012

Damaging Winds in Alabama, July 10, 2012

July 10, 2012 · NWS BMX · 28 events in 10 counties and zones

On Tuesday, July 10, convection developed across central Alabama as a result of two focus mechanisms. A weak upper level low over the lower Mississippi River Valley aided in seabreeze convection that moved northward into the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

On Tuesday, July 10, convection developed across central Alabama as a result of two focus mechanisms. A weak upper level low over the lower Mississippi River Valley aided in seabreeze convection that moved northward into the area. In addition, convection developed south of a stalled front across Tennessee and moved southward into the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 2:51 PM CST, 1 minute earlier.

Area forecast discussion, Jul 10, 2:51 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT TUE JUL 10 2012

.DISCUSSION...

NO SIGNIFICANT CHANGES TODAY WITH THE SYNOPTIC SETUP...WITH AN UPPER
LEVEL RIDGE ACROSS THE WESTERN CONUS AND A BROAD TROUGH OVER THE
EASTERN CONUS. WEAK UPPER LEVEL LOW IS CENTERED TO OUR WEST OVER THE
LOWER MISSISSIPPI RIVER VALLEY. STATIONARY FRONT REMAINS DRAPED WEST
TO EAST ACROSS THE TENNESSEE VALLEY. DEWPOINTS DROP QUICKLY FROM THE
60S AND 70S IN TENNESSEE TO LOWER 50S ALONG THE INDIANA/KENTUCKY
BORDER. UPPER LOW HAS AIDED SEA BREEZE CONVECTION DEVELOPMENT ACROSS
SOUTH ALABAMA AND MISSISSIPPI. THIS LINE OF STORMS IS MOVING
NORTH...AND WILL LIKELY AFFECT THE TCL-BHM METRO AREAS DURING RUSH
HOUR. IN ADDITION...CONVECTION DEVELOPING SOUTH OF THE STATIONARY
FRONT HAS DEVELOPED ACROSS NORTH ALABAMA. THIS SCATTERED ACTIVITY
WILL CONTINUE TO DEVELOP SOUTHWARD INTO PORTIONS OF NORTH CENTRAL
ALABAMA.

A GENERAL DECREASE IN ACTIVITY IS EXPECTED WITH LOSS OF DAYTIME
HEATING...BUT THE MORE SYNOPTICALLY DRIVEN ACTIVITY FROM THE SOUTH
WILL CONTINUE...MUCH LIKE MONDAY NIGHT. IMPULSES ASSOCIATED WITH THE
UPPER LOW TO OUR WEST WILL CONTINUE TO ROTATE OVER THE AREA THROUGH
THE END OF THE WEEK. THIS WILL KEEP ABOVE NORMAL POPS IN THE
FORECAST EACH PERIOD. MODELS CONTINUE TO SUGGEST THE UPPER TROUGH
AXIS AND FRONT WILL REMAIN NORTH OF THE AREA...BUT SAG CLOSE ENOUGH
TO MAINTAIN ELEVATED POPS. QPF THROUGH THE END OF THE WEEK WILL
RANGE FROM 1.5 INCHES IN THE FAR SOUTHEAST TO 4.0 INCHES IN THE
EXTREME NORTHWEST. MOST OF THE RAIN WILL BE CONVECTIVE...SO THESE
AMOUNTS ARE AREA AVERAGES...AND SOME LOCATIONS WILL SEE MORE THAN
OTHERS. ANY RAIN IS BENEFICIAL AT THIS POINT GIVEN THE CURRENT
DROUGHT CONDITIONS.

THE UPPER LOW WILL REMAIN TO OUR WEST THROUGH THE END OF THE WEEK.
IT WILL BE PICKED UP BY A SHORT WAVE TROUGH CROSSING THE NORTHERN
CONUS...ALLOWING UPPER LEVEL RIDGING TO BUILD WESTWARD FROM THE
ATLANTIC INTO THE SOUTHEASTERN US. THE RAIN AND CLOUD COOLED TEMPS
OF MID WEEK WILL RISE BACK INTO THE LOWER 90S...AND POPS WILL BE
BACK TO THE MORE SEASONAL DIURNAL CONVECTION FOR THE BEGINNING OF
NEXT WEEK.

14

&&

.AVIATION...
18Z TAF DISCUSSION

GENERALLY VFR CONDITIONS OUTSIDE OF CONVECTION THIS AFTERNOON AND
POSSIBLE FOG AND MVFR CEILINGS AROUND SUNRISE TOMORROW MORNING.
FRONTAL BOUNDARY NORTH OF THE TERMINALS AND SEA BREEZE BOUNDARY TO
THE SOUTH WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE TERMINALS THIS AFTERNOON. FOG AND MVFR CEILINGS BE POSSIBLE LATER
TONIGHT BUT WILL DEPEND ON WHERE RAINFALL OCCURS THIS AFTERNOON
AND EVENING. WILL MONITOR TRENDS AND AMEND TAFS AS NEEDED.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     73  89  71  86  72 /  70  70  50  60  40
ANNISTON    72  89  70  88  71 /  70  60  40  60  40
BIRMINGHAM  74  89  73  88  74 /  70  70  50  60  40
TUSCALOOSA  73  91  74  91  74 /  60  70  60  60  40
CALERA      72  89  72  88  72 /  60  60  40  60  40
AUBURN      73  89  71  89  71 /  60  50  40  60  40
MONTGOMERY  72  91  72  91  73 /  50  50  40  60  40
TROY        71  91  70  90  71 /  50  50  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 10, 11:32 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1232 PM CDT TUE JUL 10 2012

ALZ011>015-017>050-111745-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1232 PM CDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL FROM THUNDERSTORMS BETWEEN 2 PM AND 10 PM COULD
CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH
POOR DRAINAGE. THIS COULD OCCUR ANYWHERE ACROSS CENTRAL ALABAMA...
BUT THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE AREAS NORTH
OF INTERSTATE 85.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL FROM THUNDERSTORMS WEDNESDAY AND THURSDAY COULD CAUSE
LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR
DRAINAGE ACROSS ALL OF CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 1:46 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT TUE JUL 10 2012

ALZ040-042-044-046-049-102045-
BULLOCK AL-DALLAS AL-LOWNDES AL-MONTGOMERY AL-PIKE AL-
246 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PIKE...SOUTHERN MONTGOMERY...
LOWNDES...SOUTHEASTERN DALLAS AND WESTERN BULLOCK COUNTIES UNTIL 345
PM CDT...

AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM AWIN TO I65 AND AL 185 TO
LUVERNE TO 8 MILES NORTHWEST OF VICTORIA...AND MOVING NORTH AT 20
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GOSHEN...
  FORT DEPOSIT...
  TROY...
  MOSSES...
  MEADVILLE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3164 8618 3178 8615 3179 8620 3196 8619
      3196 8630 3205 8631 3205 8639 3197 8640
      3196 8644 3196 8685 3204 8687 3204 8702
      3234 8697 3233 8682 3231 8681 3232 8678
      3230 8653 3222 8618 3205 8582 3161 8591
TIME...MOT...LOC 1946Z 189DEG 19KT 3189 8694 3186 8661
          3178 8627 3165 8600

56
Special weather statement, Jul 10, 1:49 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT TUE JUL 10 2012

ALZ030-031-102015-
GREENE AL-SUMTER AL-
249 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUMTER AND CENTRAL GREENE
COUNTIES UNTIL 315 PM CDT...

AT 248 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLUFFPORT...OR 8 MILES EAST OF LIVINGSTON...MOVING
NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EUTAW...
  TISHABEE...
  EPES...
  BOLIGEE...
  THORNHILL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3292 8812 3287 8783 3246 8797 3250 8818
TIME...MOT...LOC 1950Z 192DEG 17KT 3258 8805

56
Special weather statement, Jul 10, 2:37 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT TUE JUL 10 2012

ALZ033>035-040>046-049-102130-
AUTAUGA AL-BIBB AL-BULLOCK AL-CHILTON AL-DALLAS AL-ELMORE AL-LOWNDES
AL-MACON AL-MONTGOMERY AL-PERRY AL-PIKE AL-
337 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...EXTREME NORTHERN
PIKE...EASTERN PERRY...MONTGOMERY...WESTERN MACON...NORTHEASTERN
LOWNDES...ELMORE...NORTHEASTERN DALLAS...SOUTHERN CHILTON...
SOUTHEASTERN BIBB AND WESTERN BULLOCK COUNTIES UNTIL 430 PM CDT...

AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF MARION
TO MULBERRY TO SNOWDOUN TO SHOPTON...AND MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTGOMERY...
  PRATTVILLE...
  MILLBROOK...
  WETUMPKA...
  MILSTEAD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3198 8589 3233 8673 3252 8732 3300 8711
      3282 8656 3261 8603 3255 8588 3249 8588
      3249 8580 3251 8580 3246 8568
TIME...MOT...LOC 2037Z 200DEG 24KT 3258 8718 3244 8677
          3225 8629 3211 8594

56
Special weather statement, Jul 10, 2:44 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT TUE JUL 10 2012

ALZ022-023-102130-
PICKENS AL-TUSCALOOSA AL-
344 PM CDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR TUSCALOOSA AND EASTERN PICKENS
COUNTIES UNTIL 430 PM CDT...

AT 342 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF JENA
TO SHELTON STATE COMMUNITY COLLEGE TO LOW GAP...AND MOVING NORTHEAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GORDO...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...
  SHELTON STATE COMMUNITY COLLEGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3316 8805 3352 8777 3352 8771 3340 8733
      3327 8707 3322 8711 3324 8714 3320 8720
      3313 8720 3313 8728 3312 8729 3301 8732
      3301 8761 3309 8783 3315 8784 3312 8793
TIME...MOT...LOC 2044Z 214DEG 19KT 3321 8789 3310 8757
          3298 8732

56

The radar

The Birmingham radar (KBMX), 82 km away, was scanning. The volume nearest the first event began at 20:50 UTC.

Open the radar archive at this moment

Event by event

28 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hale

When
July 10, 2:52 PM CST
Where
Hale County, 0.58 mi W of Moundville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.000, -87.630

Several trees and powerlines were downed, some blocking roadways.

Thunderstorm Wind, Tuscaloosa

When
July 10, 2:57 PM CST
Where
Tuscaloosa County, 1.5 mi NNE of River View
Measured
51 kt (59 mph) measured gust
Reported by
Broadcast Media
Coordinates
33.240, -87.540

Strong winds occurred along the outflow boundary of the thunderstorms.

Thunderstorm Wind, Tuscaloosa

When
July 10, 2:58 PM CST
Where
Tuscaloosa County, 1.27 mi SSE of River View
Measured
56 kt (64 mph) measured gust
Reported by
Emergency Manager
Coordinates
33.203, -87.543

A few trees were blown down on Hackberry Lane, with one tree falling on a vehicle. Winds were measured with a handheld Anemometer.

Thunderstorm Wind, Tuscaloosa

When
July 10, 3:03 PM CST
Where
Tuscaloosa County, 0.9 mi SW of Holt Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.210, -87.510

A few trees were downed on the east side of Tuscaloosa.

Thunderstorm Wind, Tuscaloosa

When
July 10, 3:03 PM CST
Where
Tuscaloosa County, 4.99 mi ESE of Samantha
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.385, -87.545

Trees were reported down blocking Highway 69 at Tierce Patton Road.

Thunderstorm Wind, Elmore

When
July 10, 3:08 PM CST
Where
Elmore County, Millbrook
Measured
39 kt (45 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
32.480, -86.370

A patio cover was blown down, causing minor damage to the home and injuring the resident.

Thunderstorm Wind, Tuscaloosa

When
July 10, 3:08 PM CST
Where
Tuscaloosa County, 1.5 mi NNE of Coker
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.250, -87.690

A tree was blown down, destroying a fence.

Thunderstorm Wind, Tuscaloosa

When
July 10, 3:13 PM CST to 3:23 PM CST
Where
Tuscaloosa County, 1.01 mi NE of Cottondale
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
33.191, -87.438

Trees were blown down across many locations in Tuscaloosa county, including in and around Cottondale.

Thunderstorm Wind, Tuscaloosa

When
July 10, 3:14 PM CST
Where
Tuscaloosa County, 1.5 mi NNE of River View
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
33.240, -87.540

Several trees were blown down on the University of Alabama campus.

Thunderstorm Wind, Chilton

When
July 10, 3:27 PM CST
Where
Chilton County, 0.9 mi SW of Clanton Gragg Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.840, -86.630

Several trees were reported down in and around Clanton.

Thunderstorm Wind, Tuscaloosa

When
July 10, 3:35 PM CST
Where
Tuscaloosa County, 0.58 mi W of Moores Bridge
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.450, -87.790

A few trees were blown down on Highway 171, near the Tuscaloosa and Fayette county line.

Thunderstorm Wind, Shelby

When
July 10, 3:49 PM CST
Where
Shelby County, 0.69 mi S of Helena
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.290, -86.850

A tree was blown down, blocking Highway 13.

Thunderstorm Wind, Elmore

When
July 10, 3:54 PM CST
Where
Elmore County, 0.9 mi NE of Tallassee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.540, -85.890

Trees were reported down in the Friendship community.

Thunderstorm Wind, Elmore

When
July 10, 4:00 PM CST
Where
Elmore County, 0.69 mi N of Eclectic
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.640, -86.030

A tree was blown down in Eclectic.

Thunderstorm Wind, Shelby

When
July 10, 4:00 PM CST
Where
Shelby County, Scotrock
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.250, -86.820

Trees and powerlines were blown down on Independence Drive.

Thunderstorm Wind, Shelby

When
July 10, 4:09 PM CST
Where
Shelby County, Columbiana
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.180, -86.600

Trees and powerlines were reported down near the Dollar General in Columbiana.

Thunderstorm Wind, Shelby

When
July 10, 4:20 PM CST
Where
Shelby County, Wilsonville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.230, -86.480

A large tree was snapped at the base at the intersection of Hebb Road and County Road 61.

Thunderstorm Wind, Shelby

When
July 10, 4:21 PM CST
Where
Shelby County, 2.51 mi SW of Westover
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.324, -86.581

A large tree was reported down, blocking Highway 32.

Thunderstorm Wind, Shelby

When
July 10, 4:27 PM CST
Where
Shelby County, 0.58 mi W of Argyle
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.330, -86.640

A large tree was blown down on Highway 55, blocking the roadway.

Thunderstorm Wind, Talladega

When
July 10, 4:30 PM CST
Where
Talladega County, Sycamore
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.250, -86.200

A tree was reported down in Sycamore.

Thunderstorm Wind, Shelby

When
July 10, 4:39 PM CST
Where
Shelby County, 1.35 mi ENE of Harpersville
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
33.340, -86.430

Powerlines were down on vehicles in Harpersville.

Thunderstorm Wind, Talladega

When
July 10, 4:55 PM CST
Where
Talladega County, 1.34 mi ENE of Barclay
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.430, -86.150

A tree was reported down on Renfroe Road and Plant Road.

Thunderstorm Wind, Lee

When
July 10, 4:55 PM CST
Where
Lee County, 1.54 mi SE of Bottle
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.667, -85.448

A few trees were reported down in several locations across Lee County.

Thunderstorm Wind, Talladega

When
July 10, 5:00 PM CST
Where
Talladega County, 5.05 mi SW of Lincoln
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.560, -86.170

A few trees were reported down near Cook Springs.

Thunderstorm Wind, Calhoun

When
July 10, 5:02 PM CST
Where
Calhoun County, 0.69 mi N of Eastaboga
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.610, -86.020

A few trees were reported down blocking Fish Hatchery Road.

Thunderstorm Wind, Blount

When
July 10, 5:10 PM CST
Where
Blount County, 1.8 mi NE of Armstead
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.890, -86.550

A tree was blown down and blocking a road in Woodhaven, just east of Highway 75.

Thunderstorm Wind, Talladega

When
July 10, 5:10 PM CST
Where
Talladega County, 5.55 mi WSW of Lincoln
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.599, -86.213

A tree was blown down, blocking one lane on Interstate 20, near exit 162.

Thunderstorm Wind, St. Clair

When
July 10, 5:19 PM CST
Where
St. Clair County, 2.99 mi SSE of Springville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.730, -86.450

A tree was reported down, blocking Mountain View Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406594, 406595, 406593, 406597, 406598, 406599, 406600, 406602, 406606, 406607, 406608, 406612, 406611, 406609, 406610, 406613, 406617, 406615, 406614, 406622, 406616, 406618, 406619, 406620, 406621, 406624, 406627, 406626.